Alert archive / California / Frost Advisories in 2014

Frost Advisory 27, NWS Eureka, CA

December 24, 2014

NWS Eureka, CA issued this frost advisory at Dec 24, 2014, 7:51 PM PST. It took effect at Dec 25, 2014, 2:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2014, 7:51 PM PST (03:51 UTC)
In effect from
Dec 25, 2014, 2:00 AM PST
Expired
Dec 25, 2014, 8:00 AM PST
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WWUS76 KEKA 250351
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
751 PM PST WED DEC 24 2014

CAZ003-251700-
/O.NEW.KEKA.FR.Y.0027.141225T1000Z-141225T1600Z/
/O.CON.KEKA.FZ.A.0001.141226T0900Z-141226T1600Z/
NORTH COAST INTERIOR-
751 PM PST WED DEC 24 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST THURSDAY. 

* LOW TEMPERATURES TONIGHT...THE LOW TO MID 30S. FROST IS LIKELY.

* LOW TEMPERATURES THURSDAY NIGHT...UPPER 20S TO LOWER 30S.

* SOME LOCATIONS INCLUDE...HOOPA...ORLEANS...GASQUET AND 
  DINSMORE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
604 
WWUS76 KEKA 251250
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
450 AM PST THU DEC 25 2014

CAZ003-260200-
/O.UPG.KEKA.FZ.A.0001.141226T0900Z-141226T1600Z/
/O.NEW.KEKA.FZ.W.0002.141226T0900Z-141226T1600Z/
/O.CON.KEKA.FR.Y.0027.000000T0000Z-141225T1600Z/
NORTH COAST INTERIOR-
450 AM PST THU DEC 25 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM FRIDAY...

* LOW TEMPERATURES THIS MORNING...MID 30S...LOCALLY NEAR FREEZING.
  FROST IS LIKELY.

* LOW TEMPERATURES TONIGHT...UPPER 20S. NORMALLY COLDER SPOTS
  DROPPING INTO THE MID 20S. WIDESPREAD FREEZE IS LIKELY.

* SOME LOCATIONS INCLUDE...HOOPA...ORLEANS...GASQUET AND 
  DINSMORE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
480 
WWUS76 KEKA 251559
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
759 AM PST THU DEC 25 2014

CAZ003-260500-
/O.EXP.KEKA.FR.Y.0027.000000T0000Z-141225T1600Z/
/O.CON.KEKA.FZ.W.0002.141226T0900Z-141226T1600Z/
NORTH COAST INTERIOR-
759 AM PST THU DEC 25 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
FRIDAY...
...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

* LOW TEMPERATURES TONIGHT...UPPER 20S. NORMALLY COLDER SPOTS 
  DROPPING INTO THE MID 20S. WIDESPREAD FREEZE IS LIKELY. 

* SOME LOCATIONS INCLUDE...HOOPA...ORLEANS...GASQUET AND 
  DINSMORE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Dec 24, 3:07 PM PST, 4 hours 44 minutes earlier.

Area forecast discussion, Dec 24, 3:07 PM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
307 PM PST WED DEC 24 2014

.SYNOPSIS...NORTHWESTERLY WINDS WILL DECREASE THIS EVENING AS A
COLD FRONT MOVES FARTHER INLAND. COOLER AND DRIER CONDITIONS ARE
IN STORE FOR CHRISTMAS DAY AND BEYOND AS HIGH PRESSURE DELIVERS
BRISK AND DRY NORTHERLY FLOW TO THE REGION.

&&

.DISCUSSION...A COLD FRONT HAS MOVED THROUGH THE AREA LEAVING
NORTHWEST FLOW OVER NORTHWEST CALIFORNIA. SHOWERS CONTINUE TO MIX
DOWN WIND GUSTS TO 45 MPH ALONG THE COAST AND IN THE NEAR COAST
MOUNTAINS. HIGH RESOLUTION MODELS INDICATE THAT THE WINDS WILL
DECREASE RAPIDLY THIS EVENING WITH WINDS BECOMING MUCH LIGHTER BY 10
PM. HAVE ISSUED A WIND ADVISORY TO COVER THE STRONGER GUSTS THROUGH
7 PM FOR THE NORTH COAST INTERIOR...REDWOOD COAST...AND MENDOCINO
COAST ZONES. SOME LINGERING SHOWERS ARE EXPECTED THROUGH THE
OVERNIGHT AS SNOW LEVELS CONTINUE TO FALL TO AROUND 2500 FEET. THIS
MAY ALLOW FOR SOME LIGHT SNOW ACCUMULATION DOWN TO PASS LEVELS. AT
THIS TIME ACCUMULATION IS EXPECTED TO REMAIN BELOW WINTER WEATHER
ADVISORY LEVELS WITH VERY MINIMAL ACCUMULATION ON ROADWAYS.
STILL...MOTORISTS SHOULD BE PREPARED FOR POSSIBLE SLICK ROADS
OVERNIGHT. ADDITIONALLY...IN LOCATIONS ACROSS INTERIOR NORTHWEST
CALIFORNIA WHERE TEMPERATURES FALL BELOW FREEZING TONIGHT...STANDING
WATER ON THE ROADS MAY FREEZE RESULTING IN BLACK ICE.

WITH THE MUCH COLDER AIR MASS SETTLING OVER THE REGION TOMORROW INTO
TOMORROW NIGHT...COLDER LOW TEMPERATURES ARE EXPECTED. THE COLDEST
NIGHT SO FAR THIS YEAR IS ANTICIPATED ACROSS HUMBOLDT AND DEL NORTE
COUNTIES. IN FACT...MANY AREAS OF INTERIOR HUMBOLDT AND INTERIOR DEL
NORTE HAVE THE POTENTIAL TO FALL BELOW FREEZING. THUS A FREEZE WATCH
HAS BEEN ISSUED FOR THE INTERIOR. ALONG THE COAST TEMPERATURES ARE
CURRENTLY ANTICIPATED TO FALL INTO THE MIDDLE TO UPPER 30S WHICH MAY
ALLOW FROST TO DEVELOP.

A SMALL RIDGE WILL BUILD OVER THE WEST COAST OVER THE WEEKEND
ALLOWING TEMPERATURES TO REBOUND SLIGHTLY. HOWEVER THE REBOUND WILL
BE SHORT LIVED AS ANOTHER COLD FRONT SLIDES DOWN THE WEST COAST.
THIS FRONT IS ANTICIPATED TO BE MOSTLY DRY EXCEPT FOR POSSIBLY SOME
SHOWERS OVER THE EXTREME NORTHERN PORTION OF THE COUNTY WARNING AREA
SATURDAY NIGHT OR SUNDAY MORNING.

VERY COLD AND DRY AIR WILL SETTLE OVER THE WESTERN UNITED STATES AS
A DEEP TROUGH DIVES INTO THE INTER-MOUNTAIN WEST BEHIND THE FRONT.
THIS WILL LEAVE NORTHWEST CALIFORNIA IN BROAD NORTH TO NORTH-
NORTHEASTERLY FLOW...AN IDEAL PATTERN TO ALLOW COLD AIR TO SPILL ALL
THE WAY TO THE COAST. HAVE OPTED TO AGAIN DECREASE TEMPERATURES FOR
MONDAY THROUGH WEDNESDAY NIGHT WITH LOWS NOW APPROACHING FREEZING
NEAR THE COAST EARLY NEXT WEEK. RPA

&&

.AVIATION...A POTENT COLD FRONTAL SYSTEM WILL EXIT THE REGION
TONIGHT. POST FRONTAL SCATTERED SHOWERS MAY CONTINUE TO GENERATE
DOWN BURSTS OF STRONG AND GUSTY NW WINDS THROUGH EARLY THIS EVENING.
HOWEVER THE STRONGEST WINDS HAVE BEEN WITH THE FRONT WHICH IS
SOUTHEAST OF THE AREA. WITH A COLDER AIR MASS AND MIXING IN THE
BOUNDARY LAYER TONIGHT...CIGS AND VSBY ARE EXPECTED STAY VFR. THERE
COULD BE BRIEF MISTY AIR CONDITIONS IN SOME OF THE VALLEYS THOUGH.

&&

.MARINE...A SURGE OF COLD AIR DOWN THE COAST WILL CONTINUE TO
PRODUCE STRONG AND GUSTY NORTHERLY WINDS THIS EVENING. THE WINDS
SHOULD EASE UP NORTH OF THE CAPE BY MID EVENING PER THE HIGHER
RESOLUTION DATA SETS. THE WINDS WILL REMAIN NEAR GALE IN THE
SOUTHERN WATERS THROUGH THE NIGHT...ESPECIALLY AROUND THE CAPE AND
IN THE OUTER WATERS. SEAS HAVE BE INCREASING THROUGH THE DAY AND
SHOULD CONTINUE TO BUILD THIS EVENING. ENP AND NWPS HAS SEAS HITTING
20 FT IN THE SOUTHERN WATERS AND 18 FT IN THE NORTHERN WATERS. THIS
SEEMS REASONABLE CONSIDERING THE STRENGTH OF THE WINDS. A WARNING
FOR SEAS MAY BE NECESSARY IF SWELL PERIODS DECREASE AFTER THE WINDS
DIE DOWN. WINDS WILL DECREASE ON THU...THOUGH IT WILL REMAIN
BORDERLINE FOR A GALE WARNING IN PZZ475. BY FRI...WINDS AND SEAS
SHOULD BEGIN TO DECREASE MORE SUBSTANTIALLY AS THE TROUGH ALOFT
HEADS EAST AND A BROAD FLAT RIDGE BUILDS OVER THE REGION. THE MODELS
WERE CONSISTENT IN SHOWING A REINFORCING SHOT OF COLD AIR EARLY NEXT
WEEK. ALL AGREE THIS NEXT FRONT WILL TRACK FARTHER TO THE EAST AND
INLAND OVER THE PAC NW. SO EVEN THOUGH WINDS WILL START TO COME UP
AS A HIGH PRESSURE RIDGE BUILDS OFFSHORE...THE NORTHERLY WINDS ARE
NOT EXPECTED TO BE AS STRONG WITH THIS THRUST OF COLD AIR ADVECTION
OVER LAND. THIS FLOW PATTERN WILL MOST LIKELY PROMOTE AN EASTERLY
AND NORTHEASTERLY FLOW REGIME NEAR SHORE AND OVER LAND.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR CAZ001>003.

     FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
     CAZ003.

NORTHWEST CALIFORNIA COASTAL WATERS...
     GALE WARNING UNTIL MIDNIGHT PST TONIGHT FOR PZZ455.

     GALE WARNING UNTIL 9 PM PST THIS EVENING FOR PZZ470.

     GALE WARNING UNTIL 3 AM PST THURSDAY FOR PZZ475.

     GALE WARNING UNTIL 6 PM PST THIS EVENING FOR PZZ450.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 24, 3:39 PM PST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
339 PM PST WED DEC 24 2014

CAZ004-251445-
UPPER TRINITY RIVER-
339 PM PST WED DEC 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOW TEMPERATURES THURSDAY NIGHT WILL FALL BELOW FREEZING ACROSS
MANY AREAS OF INTERIOR MENDOCINO COUNTY. EVEN COLDER AIR IS
EXPECTED TO SETTLE OVER THE REGION EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-251445-
NORTH COAST INTERIOR-
339 PM PST WED DEC 24 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WIND ADVISORY IS CURRENTLY IN EFFECT. WIND GUSTS TO 45 MPH WILL
BE POSSIBLE THROUGH 7 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FREEZE WATCH IS CURRENTLY IN EFFECT FOR LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING. EVEN COLDER AIR IS EXPECTED TO SETTLE
OVER THE REGION EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE OR PEAK WIND
GUSTS FROM THE WINDS TODAY.

CAZ076-251445-
MENDOCINO INTERIOR-
339 PM PST WED DEC 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOW TEMPERATURES THURSDAY NIGHT WILL FALL BELOW FREEZING ACROSS
MANY AREAS OF INTERIOR MENDOCINO COUNTY. EVEN COLDER AIR IS
EXPECTED TO SETTLE OVER THE REGION EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-251445-
REDWOOD COAST-MENDOCINO COAST-
339 PM PST WED DEC 24 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WIND ADVISORY IS CURRENTLY IN EFFECT. WIND GUSTS UP TO 45 MPH
POSSIBLE THROUGH 7 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

COLD TEMPERATURES ARE EXPECTED THURSDAY NIGHT WITH AREAS OF FROST
POSSIBLE. EVEN COLDER AIR IS EXPECTED TO SETTLE OVER THE REGION
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE OR PEAK WIND
GUSTS FROM THE WINDS TODAY.

In the hours before

Local storm report, Dec 24, 2:10 PM PST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
210 PM PST WED DEC 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     NON-TSTM WND GST 1 W ORICK               41.28N 124.09W
12/24/2014  M58 MPH          HUMBOLDT           CA   PARK/FOREST SRVC

            MEASURED AT THE REDWOOD NATIONAL PARK VISITOR CENTER ON
            THE BEACH NEAR ORICK.

&&

RPA
Local storm report, Dec 24, 5:13 PM PST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
513 PM PST WED DEC 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     NON-TSTM WND DMG 5 NNW ARCATA            40.93N 124.12W
12/24/2014                   HUMBOLDT           CA   PUBLIC

            LARGE TREE DOWN NEAR HAMMOND TRAIL AND ROGERS MARKET,
            PICTURE ON SOCIAL MEDIA. KNOCKED POWER LINES. NUMEROUS
            TREES DOWN IN THE AREA AND MANY PEOPLE WITHOUT POWER.
            TIME ESTIMATED FROM RADAR.

&&

KIDWELL
Local storm report, Dec 24, 5:23 PM PST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
523 PM PST WED DEC 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     NON-TSTM WND DMG WILLOW CREEK            40.94N 123.63W
12/24/2014                   HUMBOLDT           CA   UTILITY COMPANY

            STRONG WINDS KNOCKED POWER OUT TO OVER 4000 PEOPLE IN THE
            HOOPA AND WILLOW CREEK AREAS. TIME ESTIMATED FROM UTILITY
            COMPANY REPORT

&&

KIDWELL

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 8:35 PM PSTSmall Craft AdvisoryEKA31 hr
Dec 24, 8:35 PM PSTHazardous Seas WarningEKA12 hr
Dec 25, 4:50 AM PSTFreeze WarningEKA27 hr
Dec 25, 8:52 AM PSTFrost AdvisoryEKA23 hr

Nearby

Frost Advisories in California, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.